Thunderstorm Wind, Aroostook
- When
- June 19, 6:34 PM EST
- Where
- Aroostook County, Portage
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.767, -68.467
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 19, 4:04 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
504 PM EDT MON JUN 19 2006
.SYNOPSIS...A COLD FRONT WILL SLOWLY APPROACH WESTERN PORTIONS OF
THE FORECAST AREA LATER TONIGHT. SHOWERS AND THUNDERSTORMS WILL
OCCUR IN ADVANCE OF THE FRONT TONIGHT...WITH SOME OF THE
THUNDERSTORMS POSSIBLY SEVERE EARLY TONIGHT. THE COLD FRONT WILL
THEN SLOWLY CROSS THE REGION TUESDAY AND TUESDAY NIGHT...KEEPING A
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
A SLOW MOVING COLD FRONT WILL APPROACH WESTERN PORTIONS OF THE
FORECAST AREA LATER TONIGHT. SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED IN ADVANCE OF THE FRONT THIS AFTERNOON. IN ADDITION...AN
UPPER LEVEL DISTURBANCE AND CORE OF STRONG MID LEVEL WINDS WILL
ALSO CROSS THE FORECAST AREA. WITH SIGNIFICANT LOW LEVEL
INSTABILITY AND SUPPORT ALOFT...SOME SEVERE THUNDERSTORMS ARE
POSSIBLE EARLY TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
FOR AROOSTOOK...PENOBSCOT AND PISCATAQUIS COUNTIES UNTIL 10 PM
TONIGHT. THE MAJOR THREAT FROM THESE STORMS WOULD BE DAMAGING
WINDS...THOUGH LARGE HAIL AND HEAVY DOWNPOURS ARE ALSO POSSIBLE.
SHOWERS AND THUNDERSTORMS WILL THEN BECOME LESS EXTENSIVE OVERNIGHT.
CONDITIONS ARE MORE STABLE ACROSS WASHINGTON AND HANCOCK COUNTIES
WHERE THE MARINE LAYER IS BETTER ESTABLISHED...THOUGH
SHOWERS/THUNDERSTORMS ARE STILL LIKELY LATER THIS EVENING AND
TONIGHT. LOW TEMPERATURES TONIGHT WILL RANGE FROM AROUND 60 TO
THE MID 60S ACROSS THE REGION.
THE COLD FRONT WILL BE CROSSING THE REGION TUESDAY WHILE THE UPPER
TROF APPROACHES FROM THE WEST. WITH CONTINUED LOW LEVEL INSTABILITY
AND ADDITIONAL UPPER SUPPORT...SHOWERS/THUNDERSTORMS WILL AGAIN
INCREASE IN COVERAGE DURING THE AFTERNOON WITH SOME STRONG TO
POSSIBLY SEVERE STORMS AGAIN POSSIBLE. HIGH TEMPERATURES TUESDAY
WILL RANGE FROM THE MID TO UPPER 70S ACROSS MUCH OF THE
REGION...WITH LOWER 70S ALONG THE DOWNEAST COAST.
THE COLD FRONT/UPPER TROF WILL BEGIN TO MOVE EAST OF THE REGION
TUESDAY NIGHT. SHOWERS/THUNDERSTORMS TUESDAY EVENING...WILL TAPER
TO SHOWERS OVERNIGHT. LOW TEMPERATURES TUESDAY NIGHT WILL RANGE
FROM THE LOWER TO MID 50S NORTH TO THE MID TO UPPER 50S DOWNEAST.
A FEW SHOWERS COULD LINGER EARLY WEDNESDAY. HOWEVER...SKIES WILL
THEN BECOME PARTLY CLOUDY WHILE HIGH PRESSURE BRIEFLY BUILDS ACROSS
THE REGION. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST LATER
WEDNESDAY NIGHT...BRINGING INCREASING CLOUDS AND A CHANCE OF
SHOWERS LATE. HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM THE
LOWER TO MID 70S NORTH TO THE MID TO UPPER 70S DOWNEAST. LOW
TEMPERATURES WEDNESDAY NIGHT WILL RANGE FROM THE LOWER TO MID 50S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
FOLLOWED HPC GUIDANCE FOR THE MOST PART IN THE LONG TERM. EXPECT
INCREASING CLOUDS EARLY THURSDAY AS UPPER DISTURBANCE AND SURFACE
TROF APPROACHES FROM THE WEST WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS. COLD FRONT WILL THEN APPROACH THURSDAY NIGHT AND THEN
SLOWLY CROSS THE FORECAST AREA ON FRIDAY BRINGING A CONTINUED
CHANCE FOR SHOWERS AND THUNDERSTORMS. COLD FRONT WILL THEN STALL
JUST OFFSHORE FRIDAY NIGHT AND SATURDAY AS WEAK WAVES MOVE
NORTHEAST ALONG THE FRONT. LATEST GFS INDICATES THAT THE FRONT MAY
STALL FAR ENOUGH EAST AND NOT HAVE MUCH IMPACT AS A LARGE HIGH
PRESSURE SYSTEM STARTS TO BUILD ACROSS FROM THE NORTH. HIGH
PRESSURE SHOULD BUILD ACROSS REGION SUNDAY AND INTO MONDAY.
&&
.AVIATION...
THUNDERSTORMS WILL MOVE ACROSS THE REGION FROM NORTHWEST TO
SOUTHEAST LATE THIS AFTERNOON INTO THIS EVENING. CONDITIONS WILL
BE VFR UNTIL ONSET OF TSTMS. MVFR TO IFR CONDITIONS FOR VSBY AND
CEILINGS VCNTY OF TSTMS...SVR TSTMS ARE POSSIBLE THROUGH EARLY TONIGHT.
IFR CONDITIONS WILL DEVELOP IN BANGOR AFTER MIDNIGHT IN FOG AND
LOW STRATUS. MVFR CONDITIONS AT CARIBOU...PRESQUE ISLE...AND
HOULTON AFTER 2 AM.
&&
.MARINE...
SHORT TERM: PERSISTENT SOUTH/SOUTHWEST WINDS WILL HELP SEAS BUILD
TO SMALL CRAFT ADVISORY LEVELS TONIGHT...WITH SMALL CRAFT ADVISORY
LEVEL SEAS THEN PERSISTING THROUGH MID WEEK. WINDS SHOULD REMAIN
BELOW SMALL CRAFT ADVISORY LEVELS TONIGHT THROUGH MID WEEK...THOUGH
STRONG GUSTY WINDS COULD OCCUR WITH ANY THUNDERSTORMS. VISIBILITIES
WILL BE REDUCED IN ANY SHOWERS/THUNDERSTORMS OR FOG TONIGHT
THROUGH TUESDAY NIGHT.
LONG TERM: SEAS COULD INCREASE TO NEAR SCA LEVELS IN THE SOUTHWEST
FLOW AHEAD OF THE FRONT BY LATE WEEK OTHERWISE NO HEADLINES
EXPECTED IN THE LONG TERM.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...AIR STAGNATION ADVISORY FOR MEZ029-030 UNTIL 8 PM MONDAY.
...SEVERE THUNDERSTORM WATCH 511 IN EFFECT FOR MEZ001>006-010-
011-015-031 UNTIL 10 PM.
MARINE...SMALL CRAFT ADVISORY FOR ANZ050 FROM 6 PM MONDAY TO 7 AM
WEDNESDAY.
&&
SHORT TERM/MARINE...NORCROSS
LONG TERM/MARINE...DUDA
AVIATION...NORTONHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 420 PM EDT MON JUN 19 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-201000- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 420 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT FOR AROOSTOOK...PENOBSCOT...AND PISCATAQUIS COUNTIES IN NORTHERN MAINE. THE PRIMARY THREAT WILL BE FROM STRONG DAMAGING WINDS. LARGE HAIL AND HEAVY DOWNPOURS ARE ALSO POSSIBLE. PLEASE REFER TO THE WATCH COUNTY NOTIFICATION PRODUCT /PWMWCNCAR/ FOR MORE DETAILED INFORMATION. THE MAINE DEPARTMENT OF ENVIRONMENTAL PROTECTION BUREAU OF AIR QUALITY IS FORECASTING GROUND LEVEL OZONE TO BE IN THE UNHEALTHY RANGE FOR SENSITIVE GROUPS ALONG THE DOWNEAST COAST INTO THIS EVENING...ESPECIALLY ACROSS THE HIGHER ELEVATIONS OF ACADIA NATIONAL PARK. THUS...AN AIR STAGNATION ADVISORY IS IN EFFECT UNTIL 8 PM EDT FOR THE DOWNEAST COAST. PLEASE SEE THE PRODUCT /PWMNPWCAR/ FOR ADDITIONAL INFORMATION RELATING TO THE AIR STAGNATION ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON TUESDAY AS A COLD FRONT SLOWLY CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR FOR THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AND BE PREPARED FOR POSSIBLE ACTIVATION. SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CARIBOU DUDA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
354 PM EDT MON JUN 19 2006
MEZ010-031-192100-
PISCATAQUIS COUNTY...
354 PM EDT MON JUN 19 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 348 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 9 MILES SOUTHWEST OF BLANCHARD. THE STORM
WAS MOVING NORTHEAST AT 35 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 500 PM EDT INCLUDE...
BLANCHARD... MONSON... GUILFORD...
GREENVILLE... DOVER-FOXCROFT... KOKADJO...
BROWNVILLE JUNCTION...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4493 7053 4469 7010 4528 6898 4577 6954
FITZSIMMONSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 432 PM EDT MON JUN 19 2006 MEZ001-003-004-192145- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 432 PM EDT MON JUN 19 2006 ...A LINE OF THUNDERSTORMS WILL MOVE INTO NORTHWEST MAINE... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING INTO NORTHWEST MAINE FROM QUEBEC PROVINCE. THE LEADING EDGE OF THIS LINE OF STORMS WAS MOVING NORTHEAST AT AROUND 35 MPH AND WILL AFFECT ESTCOURT STATION...SAINT PAMPHILE...NINE MILE BRIDGE...AND CLAYTON LAKE BY 530 PM EDT. THESE STORMS MAY BE ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTENING. IF THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN AFFECT FOR THE REGION UNTIL 10 PM EDT. DUDA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
453 PM EDT MON JUN 19 2006
MEZ004-010-192130-
PISCATAQUIS COUNTY...
453 PM EDT MON JUN 19 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 449 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS NEAR LOBSTER LAKE. THE STORM WAS MOVING
NORTHEAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 530 PM EDT INCLUDE...
LOBSTER LAKE... TELOS LAKE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4583 6963 4572 6943 4623 6884 4655 6884
FITZSIMMONSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 555 PM EDT MON JUN 19 2006 MEZ001-003-004-192300- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN 555 PM EDT MON JUN 19 2006 ...THUNDERSTORMS WILL CONTINUE TO AFFECT NORTHWEST MAINE... A 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS ACROSS NORTHWEST MAINE. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT AROUND 35 MPH AND WILL AFFECT THE TOWNS OF ESTCOURT STATION...SAINT PAMPHILE...SAINT FRANCIS...FORT KENT...AND DEBOULLIE MOUNTAIN THROUGH 7 PM EDT. THESE STORMS MAY BE ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTENING. IF THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN AFFECT FOR THE REGION UNTIL 10 PM EDT. DUDA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
607 PM EDT MON JUN 19 2006
MEZ010-031-192300-
PISCATAQUIS COUNTY...
607 PM EDT MON JUN 19 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 602 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH POSSIBLY SMALL HAIL AND GUSTY WINDS...STRETCHING
FROM 14 MILES NORTHEAST OF MONSON TO 32 MILES SOUTHWEST OF
BLANCHARD. THE LINE WAS MOVING EAST AT 25 TO 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
BLANCHARD... MONSON... GUILFORD...
BROWNVILLE JUNCTION... DOVER-FOXCROFT...
MILO...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4565 6930 4521 6983 4492 7022 4468 6971
4509 6935 4530 6870
FITZSIMMONSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 652 PM EDT MON JUN 19 2006 MEZ001-002-200000- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 652 PM EDT MON JUN 19 2006 ...A LINE OF THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE REGION... AT 645 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING NORTHEAST ACROSS NORTHWEST AROOSTOOK COUNTY. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT AROUND 35 MPH AND WILL AFFECT THE TOWNS OF CLAYTON LAKE...NINE MILE BRIDGE...DEBOULLIE MOUNTAIN...EAGLE LAKE...FORT KENT...AND GRAND ISLE THROUGH 730 PM EDT. THESE STORM MAY AFFECT THE TOWNS OF RUSSEL CROSSING AND PORTAGE BY 8 PM EDT. THESE STORM MAY BE ACCOMPANIED BY WIND GUSTS UP TO 45 MPH...SMALL HAIL...AND HEAVY DOWNPOURS. IF SEVERE WEATHER APPROACHES TAKE SHELTER IMMEDIATELY. REMEMBER THAT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE REGION UNTIL 10 PM EDT. DUDA
The Caribou radar (KCBW), 95 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517519.